Tornadoes · United States · Georgia · 2020

EF0 tornado, Lindsey to Chalker, Georgia, April 13, 2020

From Lindsey to Chalker, this EF0 tornado ran 3.1 miles across Washington County on April 13, 2020, touching down at 4:05 AM EDT and reaching 100 yards wide. It killed nobody, and did $50,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 13, 2020
Touchdown
4:05 AM EDT (08:05 UTC)
Lifted
4:09 AM EDT (08:09 UTC)
On the ground
4 minutes
Path length
3.1 miles (5.0 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
Property damage
$50,000
County
Washington County
Touchdown point
33.120, -82.823
Lift-off point
33.156, -82.791
Record number
2004130205-01

What the Weather Service recorded

A powerful Spring storm system resulted in a Severe Weather / Tornado outbreak across much of the Southeast region, including north and central Georgia, beginning on Easter Sunday (April 12th) and lingering into the morning hours of April 13th. From the Storm Prediction Center (Day 1) convective outlook, just about the entire area was under an ENHANCED risk for severe weather with a MODERATE risk extending from the ArkLaMiss into western Georgia.||In addition, enhanced rainfall occurred over far north Georgia and in portions of central Georgia, with rainfall amounts ranging from 3 to 8 inches through the event. Significant flooding was in portions of the area with numerous reports of washouts and several reports of rescues.

This tornado was part of a dual circulation separated by only 5 miles. This was the southern most of those circulations and produced EF1 damage almost exclusively with|winds of 90 mph. This produced mainly tree damage in the form of uprooted softwoods and hardwoods. [04/13/20: Tornado #19, County #1/1, EF-1, Washington, 2020:025].

This tornado was the northern most part of a dual circulation separated by only 5 miles. Although it was a very short path of approximately one mile, this tornado was able to snap hundreds of mainly softwood type trees with the most extensive damage crossing Hamburg State Park Rd. [04/13/20: Tornado #20, County #1/1, EF-1, Washington, 2020:026].

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the tornado touched down at Apr 13, 1:45 AM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 13, 1:45 AM EDT, 2 hours 20 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
145 AM EDT Mon Apr 13 2020

.UPDATE...

Still on track for widespread severe storms during the remainder
of this evening and into the overnight period. Have already seen
some potential tornadic storms across the NW. In addition,
training across these areas is leading to flash flood concerns as
well. Wedge that was aiding in keeping things stable across the
region has all but eroded away now, allowing for the CAPE values
to increase from the south. Atmosphere over most of the area is
now primed for the arrival of main event moving through central
Alabama currently. Straight line winds look to be a major concern
with hatched area and 45 percent contour from SPC now over a large
portion of the area. But also still very concerned with tornado
potential along the line as well with high dewpoint environment
feeding into the line as it progresses east. Grids have all of
this covered exceptionally well with all the severe and tor
verbiage in there along with categorical pops. Will make some
minor changes but overall, these grids will ride.

Deese

&&

PREV DISCUSSION... /issued 332 PM EDT Sun Apr 12 2020/

.INCREASED CONCERN OF SIGNIFICANT SEVERE WEATHER OUTBREAK LATE
TODAY INTO EARLY MONDAY MORNING...

SHORT TERM /Rest of today through Monday Night/...

Things should ramp up quickly here for a significant outbreak of
severe storms (possibly the strongest event in at least the last 2
to 3 years) having the big three main threats of strong long-
track tornadoes, damaging winds, and large hail this afternoon
into the overnight. Much of the western CWA remains in a Moderate
Risk with the rest of the area in an Enhanced, though the storm
threats could occur area-wide. All the recent convective
development across the western and northern CWA has been tapping
into mostly elevated instability, though concern is increasing
with the evolution of a warm front/lingering wedge front across
portions of north Georgia (currently extending near the Atlanta
Metro to just south of Athens) as this may end up focusing some
stronger rotating convection tapping into more surface based
energy along with localized enhanced low level helicity and
frontogenetic forcing on top of the ample upper forcing/jet
dynamics. The HRRR continues to ramp up the Sig Tor Param along
and south of this feature that could slowly lift northward this
afternoon into evening and bulk shear vectors have strong veering,
so will need to watch for discrete supercell and tornado
potential even ahead of the main overnight expected storms.

Hi-res CAM consensus continues to have expected intense convective
zones/broken lines with embedded supercells pushing into the CWA
after about 04z (midnight) tonight pushing eastward through the
early morning hours. The HRRR indicates impressive swaths of updraft
helicity along these storms interacting with over 400 m2/s2 of 0-1km
SRH, so there is concern of some strong long-track tornadoes, even
more dangerous given the nocturnal timing. Regardless there will be
a widespread damaging wind threat with a robust 65 kt LLJ and 80-100
kts of bulk deep layer shear as the upper wave swings negative.

Have continued with Flash Flood Watch across the far north where
storm total QPF still looks to be in the 2-4 inch range. Also
continuing the Wind Advisory as the enhanced southerly gradient
winds will be strong especially as we get into the warm sector of
the surface low.

The storm threat looks to exit the southeastern CWA between 12-15z
Monday and west to NW winds behind the front should gradually
decrease during the day with clearing conditions.

Baker

LONG TERM /Tuesday through Sunday/...

The forecast remains mainly on track through the extended period,
with only minor changes made based on the latest guidance. The
previous discussion follows...

King

PREV DISCUSSION... /Issued 740 AM EDT Sun Apr 12 2020/

LONG TERM /Monday Night through Saturday/...

Region remains under a fairly active and progressive pattern through
the extended forecast period. Period starts out mainly dry behind the
strong system impacting the area today through early Monday. A short
wave sweeps along the gulf coast region Tuesday bringing rain chances
back into the forecast area, especially the southern portion of the
area. Instability is marginal at best with limited chances for
thunder with this system. Mainly dry for the latter half of the
work-week with rain chances increasing again next weekend as another
wave approaches. Temperatures remain relatively seasonal through the
period.

20

AVIATION...
06Z UPDATE...

A line of strong to severe thunderstorms will move across the taf
sites from now through 11z. Have kept a tempo for all sites due to
strong wind potential with gusts to 45 kts possible. Ceiling should
vary from mvfr to ifr depending on rain and thunderstorms. Line
timing is still on track for 06Z-07z for ATL and after 09Z for AHN
and MCN. Conditions to clear fast behind the line although wind
gusts should continue for several hours after.

//ATL CONFIDENCE...06Z UPDATE...

Medium on ceilings. Medium to High on remaining elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          62  76  50  73 / 100  20   5   5
Atlanta         62  73  48  72 / 100  10   5   5
Blairsville     55  66  41  66 / 100  20   5  10
Cartersville    58  69  44  69 / 100   5   5   5
Columbus        65  80  53  80 / 100  10   5  10
Gainesville     59  71  48  69 / 100  10   5   5
Macon           65  81  53  79 / 100  30   5  10
Rome            58  67  44  68 / 100   5   5   5
Peachtree City  62  75  48  74 / 100  10   5   5
Vidalia         68  84  60  83 /  90  80  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 AM EDT Monday for the following zones:
Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts...
Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee...
Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade...
Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fannin...
Fayette...Floyd...Forsyth...Gilmer...Glascock...Gordon...
Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard...
Henry...Houston...Jackson...Jasper...Jefferson...Johnson...
Jones...Lamar...Laurens...Lumpkin...Macon...Madison...Marion...
Meriwether...Monroe...Montgomery...Morgan...Murray...Muscogee...
Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach...
Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley...
South Fulton...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen...
Troup...Twiggs...Union...Upson...Walker...Walton...Warren...
Washington...Webster...Wheeler...White...Whitfield...Wilcox...
Wilkes...Wilkinson.

Flash Flood Watch until 8 AM EDT Monday for the following zones:
Catoosa...Chattooga...Dade...Dawson...Fannin...Floyd...Gilmer...
Gordon...Lumpkin...Murray...Pickens...Towns...Union...Walker...
White...Whitfield.

&&

SHORT TERM...Deese
LONG TERM....King
AVIATION...Deese
Hazardous weather outlook, Apr 12, 6:15 PM EDT, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
615 PM EDT Sun Apr 12 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
615 PM EDT Sun Apr 12 2020

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Rest of tonight...Sunday night...

Scattered to numerous severe thunderstorms are expected across
north and central Georgia tonight. Some significant long-track
tornadoes along with damaging winds and large hail can be expected.

Flash flooding will also be possible over parts of far north
Georgia tonight. River levels may remain high through early
next week.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Some severe storms may linger over portions of east central
Georgia early Monday.

Isolated to scattered thunderstorms are possible Tuesday through
Wednesday, and again Saturday.

.SPOTTER INFORMATION STATEMENT...

Virtual activation of storm spotters should be in effect.
Please relay any reports of severe weather to the National Weather
Service, amateur radio nets and other official sources while
following all local, state and CDC guidelines.

In the hours before

Local storm report, Apr 13, 2:51 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 AM     TSTM WND DMG     2 SSE DULUTH            33.98N  84.13W
04/13/2020                   GWINNETT           GA   EMERGENCY MNGR

            TREE WAS REPORTED DOWN ON A STRUCTURE ON THE 3200TH
            BLOCK OF CARDINAL LAKE DR NW.

&&

EVENT NUMBER FFC2000353

TV
Special weather statement, Apr 13, 3:36 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
336 AM EDT Mon Apr 13 2020

GAZ080-090>093-102>106-130800-
Macon GA-Schley GA-Chattahoochee GA-Stewart GA-Crisp GA-Dooly GA-
Taylor GA-Sumter GA-Marion GA-Webster GA-
336 AM EDT Mon Apr 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SCHLEY...
SOUTHEASTERN CHATTAHOOCHEE...STEWART...NORTHWESTERN CRISP...
SOUTHWESTERN DOOLY...SOUTHERN TAYLOR...SUMTER...SOUTHERN MARION AND
WEBSTER COUNTIES UNTIL 400 AM EDT...

At 335 AM EDT...a line of strong thunderstorms was along a line
extending from near Unadilla to near Sanford...and moving east at
30 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Americus, Lumpkin, Buena Vista, Ellaville, Oglethorpe, Preston,
Montezuma, Richland, Plains, Ideal, Leslie, Andersonville, De Soto,
Desoto, Weston, Cobb, Sumter, Putnam, Lamar and Seminole.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3197 8444 3192 8446 3192 8487 3194 8495
      3195 8496 3198 8496 3198 8503 3217 8501
      3245 8417 3201 8380 3191 8413 3192 8434
      3187 8434
TIME...MOT...LOC 0735Z 354DEG 16KT 3225 8378 3194 8493
Local storm report, Apr 13, 3:49 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     TSTM WND DMG     3 WNW BROWNDALE         32.31N  83.63W
04/13/2020                   HOUSTON            GA   EMERGENCY MNGR

            TREES REPORTED DOWN NEAR THE INTERSECTION OF HWY 26 AND
            LOGGINS RD.

&&

EVENT NUMBER FFC2000354

TV
Local storm report, Apr 13, 3:51 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     4 SSW CLERMONT          34.43N  83.81W
04/13/2020                   HALL               GA   EMERGENCY MNGR

            A TREE WAS REPORTED TO HAVE FALLEN ON A HOUSE ON THE
            6100TH BLOCK OF RIVER RUN CIRCLE.

&&

EVENT NUMBER FFC2000355

TV
Local storm report, Apr 13, 3:52 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     TSTM WND DMG     1 SE OAKWOOD            34.22N  83.87W
04/13/2020                   HALL               GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN THROUGH A ROOF ON THE 4500TH
            BLOCK OF BRIARWOOD DR.

&&

EVENT NUMBER FFC2000356

TV
Local storm report, Apr 13, 3:54 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 AM     TSTM WND DMG     2 ENE AQUALAND PARK     34.22N  83.94W
04/13/2020                   HALL               GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN THROUGH A ROOF ON THE 6000TH
            BLOCK OF RIVER OAKS.

&&

EVENT NUMBER FFC2000357

TV

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Peachtre/Fal Fld, GA (KFFC), 00:00Z

8.1 hours before the tornado, 160 km from the path. April 13, 2020.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 404 joules per kilogram, CIN -107, lifted condensation level 804 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2020-04-13The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 733 square meters per square second, 0 to 6 km bulk shear 70 knots.1939587897Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-107 J/kg
Surface CAPE
710 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
70 kt
0-1 km bulk shear
50 kt
0-1 km storm-relative helicity
733 m²/s²
0-3 km storm-relative helicity
874 m²/s²
Significant tornado parameter
1.3
Supercell composite
10.8
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

Peachtre/Fal Fld, GA (KFFC), 12:00Z

3.9 hours after it, 160 km from the path. April 13, 2020.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -7869, lifted condensation level 1650 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-04-13The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -220 square meters per square second, 0 to 6 km bulk shear 78 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-7869 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
78 kt
0-1 km bulk shear
57 kt
0-1 km storm-relative helicity
-220 m²/s²
0-3 km storm-relative helicity
-124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.1 K/km

Open this sounding in Storm Lab

The surface observations

Sandersville (OKZ), 19 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Robins AFB radar (KJGX), 72 km away, was scanning. The volume nearest the touchdown began at 08:04 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2020 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are

The other tornadoes of April 13, 2020

67 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 132:08 AM EDTEF0Talbot, GA2.9100$25,000
April 132:19 AM EDTEF3Upson, GA16.61,200$305,000
April 132:36 AM EDTEF0Fulton, GA2.850$50,000
April 132:40 AM EDTEF3Monroe, GA5.33001$10 million
April 132:49 AM EDTEF1Banks, GA14.3200$130,000
April 133:00 AM EDTEF1Bibb, GA3.7300$250,000
April 133:07 AM EDTEF1Stephens, GA8.7500$20,000
April 133:18 AM EDTEF1Oconee, SC4.0400
April 133:18 AM EDTEF1Putnam, GA12.9300$100,000
April 133:21 AM EDTEF3Seneca tornado, SC16.71,00015$100 million
April 133:38 AM EDTEF1Greene, GA6.4350$500,000
April 133:41 AM EDTEF2Pickens, SC8.02008$300,000
April 133:44 AM EDTEF0Pickens, SC7.470
April 134:01 AM EDTEF0Greenville, SC0.730$20,000
April 134:01 AM EDTEF0Washington, GA1.750$20,000
April 134:12 AM EDTEF0Washington, GA1.0100$50,000
April 134:18 AM EDTEF1Washington, GA14.2220$270,000
April 134:53 AM EDTEF2Burke, GA16.5700
April 135:21 AM EDTEF3Barnwell, SC37.9800
April 135:33 AM EDTEF3Barnwell, SC8.550
April 135:36 AM EDTEF1Tift, GA3.6100$200,000
April 135:43 AM EDTEF3Barnwell, SC35.777027
April 135:49 AM EDTEF3Barnwell, SC1.440
April 135:50 AM EDTEF3Barnwell, SC5.4800
April 135:53 AM EDTEF1Richland, SC4.980
April 134:58 AM CDTEF1Screven, GA to SC5.9200
April 136:01 AM EDTEF1Irwin, GA1.950
April 136:04 AM EDTEF0Allendale, SC5.8300
April 136:10 AM EDTEF4Hampton County tornado, SC23.71,300560
April 136:25 AM EDTEF2Orangeburg, SC10.2700
April 136:32 AM EDTEF1Alamance, NC4.5440$500,000
April 136:34 AM EDTEF2Anson, NC0.275$600,000
April 136:39 AM EDTEF0Coffee, GA1.2125
April 136:39 AM EDTEF1Colleton, SC1.450
April 136:45 AM EDTEF1Anson, NC8.8200$3.0 million
April 136:46 AM EDTEF1Colleton, SC3.1100
April 136:47 AM EDTEF1Colleton, SC17.3500
April 137:10 AM EDTEF1Dorchester, SC2.3150
April 137:25 AM EDTEF1Wayne, GA4.84408
April 137:37 AM EDTEF1Long, GA3.2500
April 137:38 AM EDTEF3Berkeley, SC5.74006
April 137:47 AM EDTEF0Long, GA0.4100
April 137:51 AM EDTEF0Berkeley, SC0.9200
April 138:00 AM EDTEF1Berkeley, SC2.5400
April 138:10 AM EDTEF1Columbus, NC0.6100$100,000
April 138:11 AM EDTEF1Liberty, GA8.9250
April 138:13 AM EDTEF1Georgetown, SC4.840$100,000
April 138:15 AM EDTEF1Georgetown, SC11.050$75,000
April 138:15 AM EDTEF2Colleton, SC1.2140
April 138:28 AM EDTEF1Charleston, SC1.3120
April 138:33 AM EDTEF1Charleston, SC0.360
April 138:36 AM EDTEF2Georgetown, SC4.650$20,000
April 139:09 AM EDTEF1Pender, NC7.850$150,000
April 139:13 AM EDTEF1Pender, NC2.850$100,000
April 139:19 AM EDTEF1Pender, NC2.830$25,000
April 139:24 AM EDTEF0Pender, NC1.530$2,000
April 139:32 AM EDTEF0Brunswick, NC0.115$8,000
April 139:36 AM EDTEF0Brunswick, NC0.415$15,000
April 139:36 AM EDTEF1Onslow, NC5.5640
April 1310:01 AM EDTEF0Jones, NC0.775

All 68 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.